MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING; SCREW, FIXATION, BONE
Catalog Number 705212
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the surgeon that a torx 30 screwdriver (cannulated), from the fixos 7.0 mm screw system broke intraoperatively.Another screw driver was taken from the op tray.The article is 2 months old and it has been sterilized 3 times.There was no debris reported.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Correction to d9(product available to stryker).The reported event could not be confirmed since the device was not returned and no other evidence was provided for evaluation.A device inspection was not possible since the affected device was not returned, and no other evidence was provided for evaluation.The batch record could not be reviewed because the affected device was not returned, and the lot number communicated was incorrect.No corrective actions are required at this time.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More information as well as the affected device must be available in order to determine the exact root case of the issue.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported by the surgeon that a torx 30 screwdriver (cannulated), from the fixos 7.0 mm screw system broke intraoperatively.Another screwdriver was taken from the op tray.The article is 2 months old and it has been sterilized 3 times.There was no debris reported.
 
Additional Manufacturer Narrative
Correction to d9(product available to stryker), h3(device evaluated by mfg), and h6( method code, results code, conclusion code).The reported event could be confirmed, since the device was returned for evaluation and matches the alleged issue.The device inspection revealed the following: the received screwdriver showed normal signs of usage evident by appearance of minor scratch marks.However, the tip region was found to be broken, and the fracture pattern was largely oblique and uneven.The fracture surface exhibited mixed characteristics of a brittle & ductile failure, but predominantly a brittle one due excessive torsional & bending loading.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the issue is deemed to be user related.The nature of breakage indicates towards an inappropriate usage of the screwdriver evident by a largely brittle fracture indicating towards application of excessive bending & torsional loading.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22479169
Report Number0008031020-2025-01077
Device Sequence Number20818950
Product Code HWC
UDI-Device Identifier07613252708469
UDI-Public(01)07613252708469(10)2640AB
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705212
Device Lot Number2640AB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer08/14/2025
09/25/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date09/11/2025
10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown